Log in
Fibromyalgia Action UK
41,399 members53,503 posts

Pregabalin

Hi everyone,

Been to my GP for a review as gabapentin was not working. He has put me on Pregabalin 75 mg twice a day.

Anyone on this and feeling the benefit?

Thanks

Tracey

19 Replies
oldestnewest

Hi tracy , i have sjogrens with secondary muscle and joint pain . I started very slowly on pregabalin going gradually from 25mg to 100mg twice a day . I was lucky not have any side effects though I avoided driving initially incase I got drowsy. I think starting gradually did help, I hope you have success with this drug . Best wishes 🌸🌸

Reply

Yes looking at other posts starting slowly seems the key. I am wondering if my Gp has put me on 75mg twice a day because I am on Gabapentin which I am now weaning off. I hope so or I am going to be away with the fairies later today lol.x

1 like
Reply

You could phone your pharmacist and ask their advice I often check with mine re drugs and get good advice xx

1 like
Reply

I started gradually n this drug slowly increasing by 25 mg at a time as I had had bad side effects in the past from many drugs even with this slow build up I was very lethargic and out if it for the first few weeks. As far as my fibro concerned it is the one drug I would not be without as it took the burning, shooting pains down from a 9 to about a 4 most days. I did start to reduce the tablets but I soon went back on them as within three days those particular symptoms came back with a vengeance. I do hope it helps you.x

1 like
Reply

Would you mind saying what dose helps you? X

Reply

I can only tolerate 50mg in the morning and 75 mg at night as otherwise I have too much if the fuzzy feeling in my head and would be unable to drive which is important to me at the moment as I have to take the OH to hospital. If I am having a flare I add an extra 50mg tablet at midday as I would not be able to drive during that period. Others find they can tolerate a much higher dose and it takes away alot of pain. I have decided on a trade off as some pain but being able to get out and about more. Let us know how you do as we can all learn from each other.x

1 like
Reply

Thank you that's really interesting to know.x

1 like
Reply

Hi..I'm on exactly the same dose...I did try to increase the night time dose as advised by the rheumatologist and failed miserably (I also have ME/CFS) I then decided I would try and reduce it!! and after getting stuck on the stairs quickly returned to the advised dose however Ive just changed GP (long story) and he does not routinely prescribe this drug so we'll see what happens

1 like
Reply

Hello TJN1

I can see that you have had lots of replies.

However, there is a little known side effect with Pregabalin in that it can seriously lower your mood.

Is it my Fibro fog or did we already discuss this?! lol

I remember talking to someone about it recently.

Anyway all I would say is just watch your mood and be careful that you don't start feeling very low, down and cannot motivate yourself.

I haven't come across any GP that has actually mentioned this side effect to anyone.

Wishing you a peaceful afternoon.

Lu xx

Reply

Thanks for the reminder, yes we did discuss it I think lol! Should be ok because on sertraline anyway. What are we like? A bag of pills lol.x

1 like
Reply

Hi TJN1 yes I have taken them for years and they are very good and really do help the neurologic pains & sensations & help relax too. I'm not saying they suit everyone but if Gabapentin don't work, this is normally the next option.

I do hope they work for you and give you some relief, do let us know how it goes my friend.

Luv Jan xx

1 like
Reply

Hi TJN1

I take Pregabalin and although I have never suffered any side effects myself, I cannot say that it has helped too much. I want to sincerely wish you all the best of luck and please take care of yourself my friend.

All my hopes and dreams for you

Ken

Reply

Hi TJN1

Like Rose wine, I find that my Pregabalin seriously helps with the shooting pains, also with sleep and temperature control.

I tried several other drugs and couldn't tolerate due to gut issues. Pregabalin has been the only med not to cause probs in that area, it doesn't affect my mood, like us all I have down days but nothing more, though I'm aware that for some people it can, we're all different eh?

Because of my tummy problems, any new thing that I use is approached really cautiously, so I started on 25mg and worked my way up, eventually settled on 75mg twice a day, at first it made me 'silly' and very sleepy for about an hour after taking but that settled quickly and the benefits of losing the awful night sweats were more than compensation.

I hope you settle with it, good luck and have a good day .

Ccxx

Reply

Hi Cc, thank you for your positive reply. I have taken three tablets so far and at the min slightly less pain. So we will see. I am hoping this will make a difference. I am sure all of us can cope with a little pain but the intensity of the pain we suffer is another matter.

So fingers crossed I might be one of the lucky ones!

Wishing everyone a good day! Here in South Shields the sun is glorious this morning.xx

1 like
Reply

Have been following tread as it is very interesting to read other experiences. I have had great success with pregabalin as I mentioned however i was wondering if anyone has tried to reduce it once on established dose ? I did try after i had first rituximab infusion but I wasn't successful as muscle pain came back very quickly. Is it something you need to persevere with for a while ?

1 like
Reply

Hi tracey, i too started on gabapentin and they was not doing anything for my fibro. GP then started me off on 75mg pregabalin morning and night. I have been on them for around 2 years now and have no side effects but they do have you put on a bit if weight, so you need to exercise and kerp an eye on that. Over the last year have been raised to 100mg twice a day and 4 months ago raised to 150mg twice a day due to pain increasing. And still no side effects and i can drive as they do not make me off key in anyway.

1 like
Reply

That's great to hear, thank you. Today I think they have worked but very early days.x

Reply

Hi

I have been on Gabapentin and I was taken off it due to it being addictive. I am now on Pregablin, I also take Lontec and a number of anti-depresents that are used as muscle relaxcents. I find the Pregablin makes me very tired and reduces my motivation to do anything. When I am trying to remain in work I find it very difficult. When I have asked for a review of my medication because my I am having difficulty managing my pain the doctors usually want to increase the Pregabin. As with all medication it affects different people in different ways you need to try it yourself and see if it works for you. I don't think medics know exactly how this illness affects people and they are still experimenting with which medication works on reliving the affects of it. There is still a lot to find out about the illness before it can be treated effectively until then medics will use us as guinea pigs testing which medication works and which doesn't.

Take care,

Chris

Reply

Yes I suspect you are right. Yesterday I had no pain but that is because I am lowering the dose of gabapentin while starting pregabalin. So double dosing. I actually felt well yesterday.

Today back in mild pain .

I am still struggling with accepting I am in effect disabled. I too am on antidepressants.

I have been offered talking therapies....dr was a bit surprised I rejected the offer. How can talking stop my pain? X

P.s I am not working and starting to claim benefits. Not a happy bunny.x

Reply

You may also like...